Alert archive / New Mexico / Flash Flood Warnings in 2019

Flash Flood Warning 4, NWS Albuquerque, NM

June 27, 2019Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jun 27, 2019, 2:02 PM MDT for Lincoln County, New Mexico. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2019, 2:02 PM MDT (20:02 UTC)
Expired
Jun 27, 2019, 3:44 PM MDT
In force
102 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 104 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2019-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2019-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
2342 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

655 
WGUS55 KABQ 272002
FFWABQ
NMC027-272200-
/O.NEW.KABQ.FF.W.0004.190627T2002Z-190627T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
202 PM MDT Thu Jun 27 2019

The National Weather Service in Albuquerque has issued a

* Flash Flood Warning for...
  Southeastern Lincoln County in central New Mexico...

* Until 400 PM MDT.

* At 159 PM MDT, Doppler radar indicated thunderstorms producing 
  rain across the Pine Lodge burn area. Up to two tenths of an inch 
  of rain has already fallen and an additional one to two tenths of 
  an inch are likely. Flash flooding is expected to begin shortly.

* Flash flooding will impact Forest Service Roads 130 and 156, 
  drainages along State Road 246, Red Lick Canyon, and Kelly Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Runoff from rainfall will cause elevated water levels within 
vulnerable drainages in and downstream of the Pine Lodge fire burn 
area.

&&

LAT...LON 3366 10519 3358 10523 3362 10531 3369 10525

$$

Guyer
2 follow-up statements
213 
WGUS75 KABQ 272050
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
250 PM MDT Thu Jun 27 2019

NMC027-272200-
/O.CON.KABQ.FF.W.0004.000000T0000Z-190627T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-
250 PM MDT Thu Jun 27 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR
SOUTHEASTERN LINCOLN COUNTY...

At 249 PM MDT, Doppler radar indicated rainfall has ended over the 
Pine Lodge burn area. Near one quarter inch of rain from earlier may 
still lead to localized flash flooding over the burn area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Runoff from rainfall will cause elevated water levels within 
vulnerable drainages in and downstream of the Pine Lodge fire burn 
area.

&&

LAT...LON 3366 10519 3358 10523 3362 10531 3369 10525

$$

Guyer
831 
WGUS75 KABQ 272144
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
344 PM MDT Thu Jun 27 2019

NMC027-272153-
/O.CAN.KABQ.FF.W.0004.000000T0000Z-190627T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln-
344 PM MDT Thu Jun 27 2019

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...

Rain has ended over the Pine Lodge burn area and flooding is no 
longer expected to pose a threat.

LAT...LON 3366 10519 3358 10523 3362 10531 3369 10525

$$

Guyer

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 11:40 AM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 27, 11:40 AM MDT, 2 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1140 AM MDT Thu Jun 27 2019

.AVIATION...
18Z TAF CYCLE
Low-level moisture has surged northward through the RGV this morning
and will result in a more robust crop of showers and thunderstorms
this afternoon and evening. KGUP and KFMN are forecast to remain
convection free today with showers and storms just east of the
divide on the drier side with gusty outflow winds the main impact.
Showers and storms from the RGV eastward will be on the wetter side
with brief heavy rain and small hail likely. Expect low- level moisture
to shift westward overnight, leading to afternoon convection as far
west as the AZ border Friday.

33

&&

.PREV DISCUSSION...220 AM MDT Thu Jun 27 2019...
.SYNOPSIS...
Active weather through the forecast period with daily rounds of
showers and thunderstorms. Subtle day to day changes in location and
movement of the storms will be the main forecast challenge. The upper
level high pressure system will build over NM today and strengthen.
Little change in movement and strength of the upper high Friday. The
high center will drift northeast this weekend then move back over NM
early next week. There should be little impact from Tropical Storm
Alvin. However, an easterly wave/inverted trough from the southeast
states may affect NM's weather early next week as it tracks west
across TX.

&&

.DISCUSSION...
An active weather pattern will make for a challenging forecast. High
pressure will build over NM today and Friday, but what is often the
case lower level moisture gets trapped under the high and we recycle
that moisture for several days. Convection today and Friday will
favor a southwest to northeast stream of showers and thunderstorms.
Some dry storms are still possible over the western high terrain.

The high pressure ridge will get stretched this weekend, with the
main high center to our northeast Saturday, while the high center
tries to build back over NM Sunday. The high will drift southwest of
NM early next week as an easterly wave/inverted trough approaches NM
from the east. Storm motion will be tough, but it will be slow
whatever direction they go.

The easterly wave/inverted trough will track all the way from the
southeast states and across TX, finally approaching NM early next
week, while the high gets pushed to the southwest. This feature never
makes it into NM, but there should be some added moisture that gets
into eastern portions of the state. Then the upper high pressure area
will try and build back north into NM Wednesday and Thursday while
storms diminish some across northern and central NM.

CHJ

&&

.FIRE WEATHER...
...ISOLATED DRY STORMS TODAY, ESPECIALLY NEAR AND WEST OF THE
CONTINENTAL DIVIDE...

The weather pattern will continue to slowly, but surely, trend
toward one with more thunderstorms into next week. Low level
moisture will be slightly better rooted today, generally along and
east of the Continental Divide where scattered storms will develop.
Footprints of wetting rainfall will still be quite small over the
western half of the state with dry lightning being a valid concern
today and possibly each day into next week. Breezy to occasionally
windy conditions are also expected today with strongest speeds found
in far western NM and also in parts of the eastern plains. In fact,
winds will briefly be critical in the Gallup and Chuskas vicinity
where minimum RH will also be critical. No Red Flag issuance is
planned there due to the short duration and fairly small spatial
area of these critical conditions this afternoon. The other wind
concern today will of course be thunderstorm outflows on local/brief
scales.

Into tonight, as thunderstorms diminish and hurl out cool, moist
outflows the higher dewpoints will creep farther northwest. These
will mix out some as daytime heating commences Friday, but another
day of scattered showers/storms should still transpire with just
slight modifications to the placement compared to today. Again, dry
storms would favor areas along and west of the Rio Grande.

Moisture will attempt to inch farther north/west each night into the
weekend and early next week while the upper high remains
outstretched over NM. Thunderstorms will still have difficulty
garnering any coverage over northwestern NM as the moisture will
periodically be mixed out there during the afternoons. Temperatures
will stay near to slightly below average through this time, and
prevailing wind speeds will decrease with gusty conditions
predominantly being driven by local storm outflows. This will even
introduce a few stubborn pockets of poor smoke ventilation.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

44
Hazardous weather outlook, Jun 27, 5:00 AM MDT, 9 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
5:00 AM MDT Thu Jun 27 2019

NMZ501>540-280945-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
335 AM MDT Thu Jun 27 2019

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Gusty winds from virga or dry thunderstorms are possible this
afternoon and evening west of the Central Mountain Chain. Gusts may
exceed 50 mph. Meanwhile, across eastern New Mexico a few strong to
severe storms with large hail and damaging winds are possible
between 200 PM and 8 PM MDT. Storms near the Texas border have the
best chance of turning severe.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Daily rounds of showers and thunderstorms are expected Friday through
the middle of next week. They will gradually turn wetter through the
period. Flash flooding will be possible on sensitive burn scars, and
become more likely as we go through the next week. Strong to
potentially severe thunderstorms are possible from roughly Roswell
to Clayton Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rain amounts, large hail or strong
winds through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637. You can also submit
storm reports and photos on our Facebook page or via Twitter using
the hashtag nmwx.

40

In the hours before

Special weather statement, Jun 27, 1:10 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
110 PM MDT Thu Jun 27 2019

NMZ507-519-271945-
West Central Highlands-Middle Rio Grande Valley/Albuquerque Metro
Area-
110 PM MDT Thu Jun 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CIBOLA AND
NORTHWESTERN VALENCIA COUNTIES UNTIL 145 PM MDT...

At 108 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Mesita, or 11 miles southeast of Laguna Pueblo, moving
northeast at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Reservation Road 55, State Road 6, and Mesita.

This includes Interstate 40 between Mile Markers 120 and 130.

&&

LAT...LON 3474 10729 3492 10741 3509 10716 3478 10700
TIME...MOT...LOC 1908Z 242DEG 17KT 3489 10727

Guyer

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 6:30 PM MDTSpecial Weather StatementABQRoosevelt30 min
Jun 26, 7:07 PM MDTSpecial Weather StatementABQRoosevelt23 min
Jun 26, 7:25 PM MDTSpecial Weather StatementABQRoosevelt35 min
Jun 26, 8:53 PM MDTSpecial Weather StatementABQDe Baca37 min
Jun 26, 8:54 PM MDTSpecial Weather StatementABQDe Baca36 min
Jun 26, 9:28 PM MDTSpecial Weather StatementABQQuay32 min
Jun 26, 9:30 PM MDTSpecial Weather StatementABQTorrance30 min
Jun 27, 1:10 PM MDTSpecial Weather StatementABQValencia35 min
Jun 27, 2:07 PM MDTSpecial Weather StatementABQValencia23 min
Jun 27, 2:21 PM MDTSpecial Weather StatementABQHarding9 min
Jun 27, 2:25 PM MDTSevere Thunderstorm WarningABQSocorro, Valencia35 min
Jun 27, 2:32 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel28 min
Jun 27, 2:48 PM MDTSpecial Weather StatementABQUnion12 min
Jun 27, 2:59 PM MDTSevere Thunderstorm WarningABQMora, San Miguel31 min
Jun 27, 3:00 PM MDTSpecial Weather StatementABQUnion15 min
Jun 27, 3:02 PM MDTSpecial Weather StatementABQSandoval13 min
Jun 27, 3:03 PM MDTSpecial Weather StatementABQSanta Fe27 min
Jun 27, 3:04 PM MDTSpecial Weather StatementABQValencia26 min
Jun 27, 3:20 PM MDTSpecial Weather StatementABQUnion10 min
Jun 27, 3:21 PM MDTSpecial Weather StatementABQSandoval24 min
Jun 27, 3:37 PM MDTSpecial Weather StatementABQLincoln8 min
Jun 27, 3:58 PM MDTSevere Thunderstorm WarningABQSan Miguel32 min
Jun 27, 3:59 PM MDTSpecial Weather StatementABQLos Alamos16 min
Jun 27, 4:31 PM MDTSpecial Weather StatementABQGuadalupe14 min
Jun 27, 4:31 PM MDTSevere Thunderstorm WarningABQSan Miguel29 min
Jun 27, 4:34 PM MDTSpecial Weather StatementABQHarding26 min
Jun 27, 4:36 PM MDTSpecial Weather StatementABQValencia24 min
Jun 27, 4:54 PM MDTSpecial Weather StatementABQQuay21 min

Nearby

Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.